Alert archive / Oklahoma / Severe Thunderstorm Warnings in 2019
Severe Thunderstorm Warning 38, NWS Tulsa, OK
NWS Tulsa, OK issued this severe thunderstorm warning at Mar 29, 2019, 7:03 AM CDT for Osage County, Pawnee County, Oklahoma. It was in force for 42 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Mar 29, 2019, 7:03 AM CDT (12:03 UTC)
- Expired
- Mar 29, 2019, 7:45 AM CDT
- In force
- 42 min
- Issued by
- NWS Tulsa, OK
- Area
- Storm-based polygon
- Hail
- 1.25 in
- Wind
- 50.0 mph
Counties Osage County, OK, Pawnee County, OK
The radar
The Vance AFB radar (KVNX), 108 km from the middle of the area, began a volume at 12:06 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Norman, OK (KOUN), launched 12:00Z, 0.1 hours before the alert went out and 158 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 27 J/kg
- Mixed-layer CIN
- -561 J/kg
- Mixed-layer LCL
- 854 m above ground
- 0-6 km bulk shear
- 20 kt
- 0-1 km storm-relative helicity
- 298 m²/s²
- 0-3 km storm-relative helicity
- 300 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
249
WUUS54 KTSA 291203
SVRTSA
OKC113-117-291245-
/O.NEW.KTSA.SV.W.0038.190329T1203Z-190329T1245Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Tulsa OK
703 AM CDT Fri Mar 29 2019
The National Weather Service in Tulsa has issued a
* Severe Thunderstorm Warning for...
West central Osage County in northeastern Oklahoma...
Northwestern Pawnee County in northeastern Oklahoma...
* Until 745 AM CDT.
* At 702 AM CDT, a severe thunderstorm was located near Sooner Lake,
moving northeast at 30 mph.
HAZARD...Half dollar size hail.
SOURCE...Radar indicated.
IMPACT...Damage to vehicles is expected.
* Locations in or near the path include...
Fairfax... Ralston...
Skedee... Sooner Lake...
Southern Kaw Lake...
LAT...LON 3670 9704 3668 9694 3675 9689 3674 9683
3677 9682 3677 9679 3640 9653 3633 9694
3633 9703 3651 9703 3651 9701 3653 9698
3655 9690 3658 9689 3660 9692 3658 9698
3659 9706 3660 9704 3666 9706
TIME...MOT...LOC 1202Z 242DEG 26KT 3640 9706
HAIL...1.25IN
WIND...<50MPH
$$3 follow-up statements
061
WWUS54 KTSA 291220
SVSTSA
Severe Weather Statement
National Weather Service Tulsa OK
720 AM CDT Fri Mar 29 2019
OKC113-117-291245-
/O.CON.KTSA.SV.W.0038.000000T0000Z-190329T1245Z/
Osage OK-Pawnee OK-
720 AM CDT Fri Mar 29 2019
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 745 AM CDT
FOR WEST CENTRAL OSAGE AND NORTHWESTERN PAWNEE COUNTIES...
At 720 AM CDT, a severe thunderstorm was located 7 miles west of
Ralston, moving northeast at 35 mph.
HAZARD...Half dollar size hail.
SOURCE...Radar indicated.
IMPACT...Damage to vehicles is expected.
Locations in or near the path include...
Fairfax... Ralston...
Southern Kaw Lake... Sooner Lake...
LAT...LON 3670 9704 3668 9694 3675 9689 3674 9683
3677 9682 3677 9679 3640 9653 3638 9691
3640 9698 3651 9703 3651 9701 3653 9698
3655 9690 3658 9689 3660 9692 3658 9698
3659 9706 3660 9704 3666 9706
TIME...MOT...LOC 1220Z 243DEG 30KT 3647 9686
HAIL...1.25IN
WIND...<50MPH
$$121
WWUS54 KTSA 291236
SVSTSA
Severe Weather Statement
National Weather Service Tulsa OK
736 AM CDT Fri Mar 29 2019
OKC113-117-291245-
/O.CON.KTSA.SV.W.0038.000000T0000Z-190329T1245Z/
Osage OK-Pawnee OK-
736 AM CDT Fri Mar 29 2019
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 745 AM CDT
FOR WEST CENTRAL OSAGE AND NORTHWESTERN PAWNEE COUNTIES...
At 736 AM CDT, a severe thunderstorm was located 7 miles southeast of
Ponca City, moving northeast at 25 mph.
HAZARD...Half dollar size hail.
SOURCE...Radar indicated.
IMPACT...Damage to vehicles is expected.
Locations in or near the path include...
Fairfax... Ralston...
Southern Kaw Lake... Sooner Lake...
LAT...LON 3670 9704 3668 9694 3675 9689 3674 9683
3677 9682 3677 9679 3640 9653 3638 9691
3640 9698 3650 9702 3651 9701 3653 9698
3655 9690 3658 9689 3660 9692 3658 9698
3659 9703 3660 9704 3666 9706
TIME...MOT...LOC 1236Z 230DEG 20KT 3660 9702
HAIL...1.25IN
WIND...<50MPH
$$176
WWUS54 KTSA 291244
SVSTSA
Severe Weather Statement
National Weather Service Tulsa OK
744 AM CDT Fri Mar 29 2019
OKC113-117-291253-
/O.EXP.KTSA.SV.W.0038.000000T0000Z-190329T1245Z/
Osage OK-Pawnee OK-
744 AM CDT Fri Mar 29 2019
...THE SEVERE THUNDERSTORM WARNING FOR WEST CENTRAL OSAGE AND
NORTHWESTERN PAWNEE COUNTIES WILL EXPIRE AT 745 AM CDT...
The storms which prompted the warning have weakened below severe
limits, and no longer poses an immediate threat to life or property.
Therefore the warning will be allowed to expire. However small hail
is still possible with these thunderstorms.
LAT...LON 3670 9704 3668 9694 3675 9689 3674 9683
3677 9682 3677 9679 3640 9653 3638 9691
3640 9698 3650 9702 3651 9701 3653 9698
3655 9690 3658 9689 3660 9692 3658 9698
3659 9703 3660 9704 3666 9706
TIME...MOT...LOC 1243Z 242DEG 26KT 3662 9697
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 29, 6:34 AM CDT, 29 minutes earlier.
Area forecast discussion, Mar 29, 6:34 AM CDT, 29 minutes before
Area Forecast Discussion National Weather Service Tulsa OK 634 AM CDT Fri Mar 29 2019 .DISCUSSION... The discussion for the 12Z TAF forecast can be found below. && .AVIATION... CONCERNING TAF SITES KTUL/KRVS/KBVO/KMLC/KXNA/KFYV/KFSM/KROG. There will be a chance of thunderstorms this morning across NE OK and again late today and tonight with the cold front. A period of MVFR cigs is expected, with IFR cigs and showers expected late across NE OK behind the cold front. Lacy && .PREV DISCUSSION... /Issued 418 AM CDT Fri Mar 29 2019/ DISCUSSION... Early this morning a cold front stretched from a surface low over the Texas Panhandle through North Central Oklahoma...just northwest of Northeast Oklahoma...and into Northeast Missouri and Central Illinois. Along/near this boundary...warm air advection combined with elevated instability has allowed for isolated to scattered showers/isolated thunderstorms to develop from North Central Oklahoma into Central Missouri. This activity will continue to be possible through the morning hours as the frontal boundary looks to remain nearly stationary...just west and northwest of Eastern Oklahoma and Northwest Arkansas. Steep mid level lapse rates and elevated instability could aid in a couple storms becoming strong to marginally severe. The big obstacle for convection will be the strong cap in place over the region. The frontal boundary is forecast to get a push southeast this afternoon through tonight as an upper level wave...currently crossing the Southern Rocky Mountains...moves into the Central Plains. Scattered showers and isolated thunderstorms remain possible this afternoon/evening as the frontal boundary approaches/moves into the CWA. Again...convection will have to fight through a strong cap from a deep warm layer residing ahead of the front. However...any convection that can develop will have the potential to become strong to severe with large hail and damaging winds the main hazards. The greater potential for this activity looks to be over Northeast Oklahoma as the frontal boundary moves into the CWA this evening. Overnight tonight...the greater shower and thunderstorm chances look to shift east and southeast across the CWA with the movement of the cold front. The cold front looks to be exiting the region early Saturday morning with shower and isolated thunderstorm chances continuing behind the boundary Saturday morning before the mid level trof axis shifts east of the CWA Saturday afternoon. Behind the cold front...gusty northerly winds are forecast to spread over the region with Canadian surface high pressure dropping southeast into the Plains. The result will be high temperatures Saturday and Sunday only reaching into the upper 40s and 50s. These temperatures combined with the gusty northerly winds will create wind chill values in the 30s to mid 40s Saturday afternoon. Surface high pushes over the CWA Saturday night with clearing skies and subsiding winds. This will aid in temperatures looking to bottom out near/below freezing for parts of Northeast Oklahoma and far Northwest Arkansas Sunday morning. Near freezing temperatures could again be possible Monday morning over far Northwest Arkansas as surface begins to push off to the east. In the wake of the departing surface high...a shortwave looks to move through the Southern Plains Monday. A lack of moisture over the region should limit precip potentials...though a slight chance of a shower could be possible mainly south of Interstate 40. Southerly winds then return Tuesday with a warming trend into the second half of the week. Late in the week...another low pressure system looks to move into the Plains with additional chances for showers and thunderstorms. && .PRELIMINARY POINT TEMPS/POPS... TUL 71 43 51 30 / 40 70 20 0 FSM 71 52 54 33 / 20 70 60 0 MLC 72 48 52 31 / 20 70 40 0 BVO 68 42 50 27 / 50 80 20 0 FYV 67 47 48 27 / 30 70 60 0 BYV 67 47 48 29 / 40 70 60 0 MKO 70 47 51 31 / 30 70 30 0 MIO 68 42 48 28 / 50 90 20 0 F10 72 45 51 31 / 30 70 20 0 HHW 73 53 58 35 / 20 50 50 0 && .TSA WATCHES/WARNINGS/ADVISORIES... OK...None. AR...None. && AVIATION.....30
Hazardous weather outlook, Mar 29, 5:19 AM CDT, 1 hour 44 minutes before
Hazardous Weather Outlook National Weather Service Tulsa OK 519 AM CDT Fri Mar 29 2019 ARZ001-002-010-011-019-020-029-OKZ049-053>076-301030- Adair OK-Benton AR-Carroll AR-Cherokee OK-Choctaw OK-Craig OK- Crawford AR-Creek OK-Delaware OK-Franklin AR-Haskell OK-Latimer OK- Le Flore OK-Madison AR-Mayes OK-McIntosh OK-Muskogee OK-Nowata OK- Okfuskee OK-Okmulgee OK-Osage OK-Ottawa OK-Pawnee OK-Pittsburg OK- Pushmataha OK-Rogers OK-Sebastian AR-Sequoyah OK-Tulsa OK-Wagoner OK- Washington OK-Washington AR- 519 AM CDT Fri Mar 29 2019 This Outlook is for Northwest and West Central Arkansas as well as much of Eastern Oklahoma. .DAY ONE...Today and Tonight. SEVERE THUNDERSTORM. RISK...Limited. AREA...Mainly northeast Oklahoma. ONSET...This morning...then again late today and into the evening with the front. HEAVY RAIN. RISK...Limited. AREA...Far northeast Oklahoma and northwest Arkansas. ONSET...After 8 PM. SIGNIFICANT WINDS. RISK...Limited. AREA...Mainly northeast Oklahoma. ONSET...After midnight. DISCUSSION... There is a limited risk of severe thunderstorms mainly across northeast Oklahoma today and this evening. Half dollar size hail and wind gusts to 60 mph are the main threats. Scattered storms are expected to develop this morning, then gradually fade by afternoon. More potential for storms will come with the front late in the day and into the evening. A half to three quarters inch of rain is forecast across far northeast Oklahoma and northwest Arkansas from this event. However, flooding issues are not expected. Strong and gusty northwest winds are expected behind the cold front after midnight tonight across northeast Oklahoma. SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT... Local Spotter Activation May Be Needed. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. SATURDAY...Thunderstorm Potential...High Wind Potential. SUNDAY thru TUESDAY...No Hazards. WEDNESDAY...Thunderstorm Potential...High Wind Potential. THURSDAY...Thunderstorm Potential. EXTENDED DISCUSSION... Some post frontal thunderstorms will be sweeping east across far eastern Oklahoma and western Arkansas Saturday morning. Severe weather is not expected with this activity. Strong and gusty north winds are forecast across the region Saturday behind the cold front. The next storm system to affect the region will arrive during the middle to latter part of next week. This system will bring gusty south winds ahead of it Wednesday followed by potential for storms Wednesday night into Thursday. weather.gov/tulsa contains additional information. Lacy
The office that day
Everything else NWS Tulsa, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 29, 7:56 AM CDT | Special Weather Statement | TSA | Osage | 49 min |
| Mar 29, 8:04 AM CDT | Special Weather Statement | TSA | Creek | 41 min |
| Mar 29, 8:13 AM CDT | Special Weather Statement | TSA | Okfuskee | 47 min |
| Mar 29, 8:14 AM CDT | Special Weather Statement | TSA | Tulsa | 46 min |
| Mar 29, 8:47 AM CDT | Special Weather Statement | TSA | Nowata, Washington | 43 min |
| Mar 29, 8:51 AM CDT | Special Weather Statement | TSA | Rogers, Tulsa | 39 min |
| Mar 29, 9:28 AM CDT | Special Weather Statement | TSA | Okmulgee | 47 min |
| Mar 29, 9:34 AM CDT | Special Weather Statement | TSA | Craig | 41 min |
Nearby
Severe Thunderstorm Warnings in Oklahoma, 2019Every severe thunderstorm warning in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.